Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 72, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 15, 2009, 6:11 AM CDT for 4 counties in Missouri. It was in force for 6 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2009, 6:11 AM CDT (11:11 UTC)
- Expired
- Jun 15, 2009, 12:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, MO, Camden County, MO, Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:57 AM CDT | HEAVY RAIN 1.68 | Lake Ozark, MO | RAINFALL SINCE 5 AM. |
| Jun 15, 7:21 AM CDT | HEAVY RAIN 2.6 | Brumley, MO | RAIN FELL IN 45 MINUTES. |
| Jun 15, 7:51 AM CDT | FLASH FLOOD | 5 Nw Iberia, MO | REPORT OF 4 TO 5 INCHES OF WATER OVER THE ROAD AT THE INTERSECTION OF HIGHWAY 17 AND KK. |
| Jun 15, 8:00 AM CDT | FLASH FLOOD | Linn Creek, MO | MORETHAN 20 HOMES AND BUSINESSES FLOODED WITH UP TO 4 FEET OF WATER. MOST FLOODING OCCURED IN LINN CREEK AND SUNRISE BEACH |
| Jun 15, 8:00 AM CDT | HEAVY RAIN 1.5 | Gravois Mills, MO | RAINFALL SINCE 6 AM. |
| Jun 15, 8:32 AM CDT | HEAVY RAIN 4.26 | 4 Wnw Laurie, MO | RAINFALL WAS FROM THIS MORNINGS STORMS. |
| Jun 15, 8:40 AM CDT | FLASH FLOOD | 4 S Eldon, MO | LOW WATER BRIDGE BETWEEN ALLAN AND AZTECT LANE IS FLOODED AND IMPASSABLE. |
| Jun 15, 8:47 AM CDT | HEAVY RAIN 2.3 | Iberia, MO | |
| Jun 15, 11:07 AM CDT | FLASH FLOOD | 3 Sw Eldon, MO | STATE ROUTE Z CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 100 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1509 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 151111
FFWSGF
MOC015-029-131-141-151700-
/O.NEW.KSGF.FF.W.0072.090615T1111Z-090615T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
611 AM CDT MON JUN 15 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MILLER COUNTY IN CENTRAL MISSOURI...
NORTHERN CAMDEN COUNTY IN CENTRAL MISSOURI...
SOUTHERN BENTON COUNTY IN CENTRAL MISSOURI...
SOUTHERN MORGAN COUNTY IN CENTRAL MISSOURI...
* UNTIL NOON CDT.
* AT 608 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES RAINRATES OF ONE TO TWO INCHES
PER HOUR OVER THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3802 9219 3802 9240 3799 9241 3802 9307
3806 9307 3807 9351 3835 9351 3834 9220
$$
WISE1 follow-up statement
000
WGUS73 KSGF 151409
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
909 AM CDT MON JUN 15 2009
MOC015-029-131-141-151700-
/O.CON.KSGF.FF.W.0072.000000T0000Z-090615T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMDEN MO-MILLER MO-BENTON MO-MORGAN MO-
909 AM CDT MON JUN 15 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
MILLER...NORTHERN CAMDEN...SOUTHERN BENTON AND SOUTHERN MORGAN
COUNTIES...
AT 901 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. TWO TO FIVE INCHES OF RAIN HAS FALLEN ACROSS THE WARNED
AREA...INCLUDING A REPORT OF 4.60 INCHES JUST WEST OF LAURIE.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LAW ENFORCEMENT REPORTED WATER RUNNING OVER THE INTERSECTION OF
HIGHWAYS KK AND 17...AND A LOW WATER BRIDGE WAS FLOODED AND
IMPASSABLE SOUTH OF ELDON BETWEEN ALLEN ROAD AND AZTEK LANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3802 9219 3802 9240 3799 9241 3802 9307
3806 9307 3807 9351 3835 9351 3834 9220
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 2:33 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 15, 2:33 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 233 AM CDT MON JUN 15 2009 .DISCUSSION... FORECAST HIGHLIGHTS/CHALLENGES IN THIS PACKAGE WILL DEAL WITH SEVERE WEATHER CHANCES THROUGH TONIGHT...THEN ATTENTION WILL TURN TO DRY AND WARM CONDITIONS DURING THE MIDDLE PORTIONS OF THE WEEK. CURRENTLY...SHOWERS HAVE DEVELOPED ACROSS THE SOUTHERN AND WESTERN PORTIONS OF THE CWA. A SUPERCELL THUNDERSTORM CONTINUES TO PUSH EAST ACROSS SOUTH CENTRAL KANSAS THIS MORNING AND IF ITS ABLE TO SUSTAIN ITSELF IT SHOULD PUSH INTO THE FAR SOUTHWESTERN CWA AROUND 10Z. ADDITIONAL THUNDERSTORM ACTIVITY HAS DEVELOPED ACROSS CENTRAL KANSAS AND THIS ACTIVITY IS SLOWLY PUSHING TO THE EAST NORTHEAST. THE LOW LEVEL JET IS CURRENTLY AROUND 30 TO 35KT OUT OF THE SOUTH AND SHOULD VEER TO THE EAST AND NOSE INTO THE AREA. THERE IS ELEVATED INSTABILITY OVER THE REGION AREA THIS MORNING WITH GENERALLY 1000 TO 1500 J/KG OF MU-CAPE ACROSS THE AREA. ANY ACTIVITY THE DEVELOPS OVER THE AREA SHOULD BE ELEVATED...BUT WILL HAVE TO WATCH THE STORMS TO THE WEST AS THEY ARE CURRENTLY SURFACE BASED AND COULD REMAIN SURFACE BASED AS THEY MOVE INTO THE AREA. MID LEVEL LAPSE RATES ARE NOT THAT GREAT OVER THE AREA AND MID LEVEL TEMPERATURES ARE QUITE WARM AS 500 MB TEMPERATURES ARE AROUND -8 TO -9 DEGREES. THIS SHOULD LIMIT THE HAIL AND SEVERE THREAT THIS MORNING...BUT THERE WILL REMAIN A MARGINAL THREAT WITH THE ELEVATED CONVECTION. IF THE SUPERCELL TO THE WEST MAINTAINS ITSELF THERE WILL BE A GREATER SEVERE THREAT WITH THAT ACTIVITY. FEEL THAT CONVECTION WILL GRADUALLY INCREASE OVER THE REGION THIS MORNING AND WILL GENERALLY PUSH EAST OF THE AREA BY THE AFTERNOON. THERE SHOULD BE SOME LINGERING ACTIVITY ACROSS CENTRAL MISSOURI THIS AFTERNOON. CONVECTION SHOULD REDEVELOP ACROSS WESTERN AND CENTRAL KANSAS LATE THIS AFTERNOON INTO THE EVENING HOURS. GIVEN THE WIND FIELDS SUPERCELLS WILL BE POSSIBLE ACROSS THESE AREAS. THIS ACTIVITY WILL SPREAD EAST TOWARDS THE AREA AND WILL LIKELY DEVELOP INTO AN MCS NEAR OR OVER THE AREA. THERE IS POTENTIAL FOR SUPERCELLS ACROSS THE FAR WESTERN CWA BEFORE THE STORMS DEVELOP INTO AN MCS. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE WITH ANY SUPERCELL...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN HAZARDS WITH THE MCS OVERNIGHT. HEAVY RAINFALL WILL ALSO BE POSSIBLE. AN UPPER LEVEL RIDGE WILL BUILD OVER THE REGION BY MID WEEK BRINGING AN END TO THE ACTIVE WEATHER PATTERN. UNDER THE RIDGE MUCH WARMER WEATHER WILL MOVE INTO THE AREA. WITH HIGHS IN THE LOWER TO MID 90S POSSIBLE. WITH THE RECENT RAINS THE GROUND IS VERY GREEN AND MOIST AND THE MODELS ARE LIKELY OVERDOING HIGHS SOME...THUS HAVE UNDER CUT HIGHS A FEW DEGREES. THE LOW LEVEL MOISTURE WILL LEAD TO MUGGY CONDITIONS...AND HEAT INDEX VALUES WILL LIKELY WARM INTO THE UPPER 90S TO AROUND 100 DEGREES WEDNESDAY AND THURSDAY AFTERNOON. AN UPPER LEVEL SHORTWAVE TROUGH WILL SWING ACROSS THE NORTHERN PLAINS LATE IN THE WEEK...WHICH WILL PUSH A COLD FRONT THROUGH THE AREA...BRING SLIGHTLY COOLER CONDITIONS AND CHANCES FOR THUNDERSTORMS LATE THIS WEEK INTO THE START OF THE WEEKEND. WISE && .AVIATION... SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION OVERNIGHT. VFR CEILINGS WILL PREVAIL...BUT THUNDERSTORMS ALONG WITH ACCOMPANYING MVFR CEILINGS AND VISIBILITIES WILL INCREASE OVERNIGHT AS THE LOW LEVEL DEVELOPS. THUNDERSTORMS WILL LIKELY DECREASE FOR AT TIME MONDAY MORNING BUT AREAS OF MVFR CEILINGS MAY LINGER. SCATTERED THUNDERSTORMS MAY DEVELOP AGAIN MONDAY AFTERNOON AND EVENING. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 15, 3:48 AM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 348 AM CDT MON JUN 15 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 348 AM CDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS WIND GUSTS TO 60 MPH VERY HEAVY RAINFALL AND LOCALIZED FLOODING AND ISOLATED TORNADOES AREAS AFFECTED AND TIMING: TWO ROUNDS OF STRONG TO SEVERE STORMS WILL BE POSSIBLE TODAY. THE FIRST WILL BE DURING THE EARLY TO MID MORNING HOURS...THEN THE SECOND ROUND WILL EFFECT THE WESTERN PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON INTO THE EVENING HOURS...THEN SPREAD ACROSS THE ENTIRE OUTLOOK AREA OVERNIGHT. DISCUSSION: THUNDERSTORMS SHOULD INCREASE IN COVERAGE ACROSS SOUTHEASTERN KANSAS INTO THE MISSOURI OZARKS EARLY THIS MORNING...AS THE LOW LEVEL JET STRENGTHENS AND VEERS TO THE SOUTHWEST. ELEVATED INSTABILITY ACROSS THE AREA SHOULD SUPPORT STRONG STORMS. MID LEVEL TEMPERATURES ARE QUITE WARM AND LAPSE RATES MARGINAL...WHICH MAY LIMIT THE SEVERE THREAT SOME THIS MORNING. WITH STORMS INITIALLY BEING ELEVATE IN NATURE...THE WIND THREAT WILL GENERALLY BE ASSOCIATED WITH BOWING LINE SEGMENTS. WITH THE INCREASE COVERAGE OF THUNDERSTORMS EXPECTED...HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE. THIS ACTIVITY SHOULD MOVE OUT OF THE AREA BY MID DAY. LATE THIS AFTERNOON INTO THE EVENING HOURS...REDEVELOPMENT OF STORMS ARE EXPECTED ACROSS WESTERN AND CENTRAL KANSAS. THE ENVIRONMENT FAVORS THE DEVELOPMENT OF SUPERCELLS IN THIS AREA. THIS ACTIVITY SHOULD SPREAD EAST INTO THE WESTERN PORTIONS OF THE OUTLOOK AREA THIS EVENING. LARGE HAIL TO THE SIZE OF GOLF BALLS....DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE. THIS ACTIVITY IS EXPECTED TO THEN DEVELOP INTO A COMPLEX OF STORMS AND PUSH EAST ACROSS THE OUTLOOK AREA OVERNIGHT. THE MAIN HAZARDS WITH THIS ACTIVITY WILL BE LARGE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS. HEAVY RAINFALL WILL ONCE AGAIN BE POSSIBLE WHICH COULD LEAD TO FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LINGER THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TUESDAY MORNING...BUT THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE AT THIS TIME. TEMPERATURES WILL WARM INTO THE 90S WEDNESDAY AND THURSDAY AFTERNOON...WITH MOISTURE LOW LEVELS...HEAT INDEX VALUES ARE EXPECTED TO WARM INTO THE UPPER 90S TO NEAR 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND AGAIN LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Special weather statement, Jun 15, 3:40 AM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 340 AM CDT MON JUN 15 2009 MOZ067-150915- ST. CLAIR MO- 340 AM CDT MON JUN 15 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN ST. CLAIR COUNTY UNTIL 415 AM CDT... AT 340 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF APPLETON CITY...OR 14 MILES NORTH OF EL DORADO SPRINGS...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 5:10 AM CDT | Areal Flood Advisory | SGF | Benton, St. Clair | 6 hr |
| Jun 15, 5:33 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 42 min |
| Jun 15, 5:39 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 51 min |
| Jun 15, 6:03 AM CDT | Tornado Warning | SGF | Camden, Miller | 27 min |
| Jun 15, 6:27 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Pulaski | 48 min |
| Jun 15, 7:27 AM CDT | Flash Flood Warning | SGF | Camden, Maries, Phelps, Pulaski | 5 hr |
| Jun 15, 8:35 AM CDT | Flash Flood Warning | SGF | Dent | 3 hr |
| Jun 15, 11:53 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Dent, Maries, Miller, Morgan and 2 more | 3 hr |
| Jun 15, 12:00 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 45 min |
| Jun 15, 12:11 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 49 min |
| Jun 15, 12:59 PM CDT | Flash Flood Warning | SGF | Texas, Wright | 4 hr |
| Jun 15, 1:24 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 51 min |
| Jun 15, 1:39 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 51 min |
| Jun 15, 1:57 PM CDT | Tornado Warning | SGF | Oregon | 33 min |
| Jun 15, 2:10 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 35 min |
| Jun 15, 2:21 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 54 min |
| Jun 15, 2:25 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 31 min |
| Jun 15, 2:41 PM CDT | Flash Flood Warning | SGF | Oregon, Shannon | 5 hr |
| Jun 15, 2:55 PM CDT | Flash Flood Warning | SGF | Dent, Phelps | 3 hr |
| Jun 15, 3:02 PM CDT | Areal Flood Warning | SGF | Benton, Camden, Maries, Miller, Morgan, Pulaski | 18 hr |
| Jun 15, 3:35 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 20 hr |
| Jun 15, 5:58 PM CDT | Areal Flood Warning | SGF | Dent, Phelps | 18 hr |
| Jun 15, 6:31 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 59 min |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.